test Browse by Author Names Browse by Titles of Works Browse by Subjects of Works Browse by Issue Dates of Works
       

Advanced Search
Home   
 
Browse   
Communities
& Collections
  
Issue Date   
Author   
Title   
Subject   
 
Sign on to:   
Receive email
updates
  
My Account
authorized users
  
Edit Profile   
 
Help   
About T-Space   

T-Space at The University of Toronto Libraries >
Faculty of Applied Science and Engineering >
Faculty of Applied Science and Engineering Office of the Dean >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1807/25484

Title: Transition to chaos in converging–diverging channel flows: Ruelle–Takens–Newhouse scenario
Authors: Guzmán, A. M.
Amon, C. H.
Keywords: TRANSITION FLOW
TURBULENCE
CHAOTIC SYSTEMS
CHANNELS
RUELLE−TAKENS THEORY
BIFURCATION
REYNOLDS NUMBER
NUMERICAL SOLUTION
PERIODIC SOLUTION
POWER SPECTRA
INCOMPRESSIBLE FLOW
Issue Date: Feb-1994
Publisher: American Institute of Physics
Citation: Guzman AM, Amon CH. Transition to chaos in converging-diverging channel flows: Ruelle-takens-newhouse scenario. Physics of Fluids. 1994;6(6):1994-2002.
Series/Report no.: Physics of Fluids
Vol. 6 No. 6
Abstract: Direct numerical simulations of the transition process from laminar to chaotic flow in converging–diverging channels are presented. The chaotic flow regime is reached after a sequence of successive supercritical Hopf bifurcations to periodic, quasiperiodic, and chaotic self‐sustained flow regimes. The numerical experiments reveal three distinct bifurcations as the Reynolds number is increased, each adding a new fundamental frequency to the velocity spectrum. In addition, frequency‐locked periodic solutions with independent but synchronized periodic functions are obtained. A scenario similar to the Ruelle–Takens–Newhouse scenario of the onset of chaos is verified in this forced convective open system flow. The results are illustrated for different Reynolds numbers using time‐velocity histories, Fourier power spectra, and phase space trajectories. The global structure of the self‐sustained oscillatory flow for a periodic regime is also discussed.
Description: Originally published in Physics of Fluids vol. 6 no. 6. Copyright of American Institute of Physics. AIP holds all copyright of this article. AIP allows the final published version of author's own work to be deposited in institutional repositories.
URI: http://pof.aip.org/resource/1/phfle6/v6/i6/p1994_s1
http://dx.doi.org/10.1063/1.868206
http://hdl.handle.net/1807/25484
ISSN: 1070-6631
Appears in Collections:Faculty of Applied Science and Engineering Office of the Dean

Files in This Item:

File Description SizeFormat
Transition to chaos in converging-diverging channel flows.pdf1.68 MBAdobe PDF
View/Open

Items in T-Space are protected by copyright, with all rights reserved, unless otherwise indicated.

uoft